Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 121, NWS Albany, NY

August 4, 2017Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2017, 4:19 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2017, 4:19 PM EDT (20:19 UTC)
Expired
Aug 4, 2017, 5:15 PM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:24 PM EDTTSTM WND DMG1 Se Ives Hollow, NYTREE DOWN.
Aug 4, 4:25 PM EDTTSTM WND DMG1 E Fairfield, NYTREE DOWN.
Aug 4, 4:28 PM EDTTSTM WND DMG2 W Stratford, NYWIRES DOWN ON BARNES ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

726 
WUUS51 KALY 042019
SVRALY
NYC035-041-043-042115-
/O.NEW.KALY.SV.W.0121.170804T2019Z-170804T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
419 PM EDT FRI AUG 4 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hamilton County in eastern New York...
  Northwestern Fulton County in eastern New York...
  Southern Herkimer County in eastern New York...

* Until 515 PM EDT

* At 419 PM EDT, a severe thunderstorm was located over Middleville,
  or 7 miles northwest of Little Falls, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Dolgeville around 430 PM EDT. 
  Stratford around 445 PM EDT. 

Other locations impacted by this severe thunderstorm include Oregon,
Curtis, Farrel Corner, Clockmill Corners, Countryman, Lotville,
Rasbach Corner, Doxtater Corner, Knappville and Shaker Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4321 7509 4348 7466 4328 7441 4301 7488
      4317 7512
TIME...MOT...LOC 2019Z 228DEG 22KT 4314 7492 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
1 follow-up statement
170 
WWUS51 KALY 042056
SVSALY

Severe Weather Statement
National Weather Service Albany NY
456 PM EDT FRI AUG 4 2017

NYC035-043-042105-
/O.CAN.KALY.SV.W.0121.000000T0000Z-170804T2115Z/
Fulton NY-Herkimer NY-
456 PM EDT FRI AUG 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON AND
SOUTHERN HERKIMER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4337 7484 4348 7466 4328 7441 4323 7450
      4323 7454 4334 7487
TIME...MOT...LOC 2055Z 228DEG 22KT 4329 7469 

$$

NYC041-042115-
/O.CON.KALY.SV.W.0121.000000T0000Z-170804T2115Z/
Hamilton NY-
456 PM EDT FRI AUG 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HAMILTON COUNTY...

At 455 PM EDT, a severe thunderstorm was located 7 miles north of
Stratford, or 18 miles northeast of Little Falls, moving northeast at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

this severe thunderstorm will remain over mainly rural areas of
southwestern Hamilton County, including the following locations:
Arietta, Mountain Home, Shaker Place, Powley Place, Clockmill
Corners, Morehouseville, Averys Place and Hoffmeister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4337 7484 4348 7466 4328 7441 4323 7450
      4323 7454 4334 7487
TIME...MOT...LOC 2055Z 228DEG 22KT 4329 7469 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:13 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 4, 2:13 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Albany NY
213 PM EDT Fri Aug 4 2017

.SYNOPSIS...
Warm and humid conditions will remain in place this afternoon
through tonight.  This will keep the threat for additional showers
and thunderstorms in the forecast. Showers and thunderstorms
increase tonight into Saturday along and ahead of a cold front. A
cooler and drier air mass is expected for the remainder of the
weekend before another chance for wet weather arrives for early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1048 AM EDT...The forecast area remains in a warm and
humid air mass with sfc dewpts in the 60s to around 70F in a few
locations. The latest KENX radar trends show a small batch of
showers/t-storms have drifted into the southeast Catskills/Mid-
Hudson valley/NW CT. Hard to find a clear focus for the
showers/t-storms, but an outflow boundary may have moved into
region from the morning convection neat New York City. Some
rainfall rates in the 0.25-0.50"/hr range noted in the NY
Mesonet. Latest SPC Mesoanalysis has MLCAPEs of around 500 J/kg
in the area with about 20 kt of effective bulk shear. We expect
these storms to be loosely organized, and not a great severe
threat. We have emphasized the heavy rain threat with PWATs
getting close to 1.50-1.70" range south and east of KALB. The
12Z KALB sounding had a PWAT of 1.43" with an SBCAPE of 650
J/kg. We retooled the POPS in the forecast grids with a emphasis
of prefrontal differential heating thunderstorms in the
afternoon. The better threat comes later in the afternoon west
of the forecast area closer to the cold front and then perhaps a
prefrontal sfc trough. Best instability this afternoon is west
of the Hudson River Valley based on the 12Z NAM with SBCAPEs of
1000-1500 J/kg with increasing 0-6 km bulk shear to around 30
kts. The Slight Risk area grazing the southern Adirondacks and
western Mohawk Valley still looks good. The question will be how
much instability is left to tap into with the approaching the
band of convection the HRRR/NAM 3-km mesoscale models are
hinting at.

Highs once again will be in the lower to mid 80s with a few
spotty upper 80s, and upper 70s to lower 80s across the
mountains/hills.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
The Storm Prediction Center continues to highlight a 'marginal
risk' of severe weather from near the Hudson River and points
westward with the 'slight risk' line running through the
Adirondacks and western Mohawk Valley. As potent August upper
low and short wave across the upper Great Lakes approaches, this
will send a cold front eastward tonight. The nocturnal timing
of this feature suggests the best severe potential will be west
of the Hudson, yet overall shear profiles do increase overnight
and mid level instability will remain in place so can not
completely rule out a couple severe events overnight.
Regardless, a line of convection will accompany this cold front
as this feature tracks across the entire region from west to
east through Saturday morning. Now any slight timing differences
with this frontal movement will have an impact to the expected
weather on Saturday. A round of strong to potential severe
thunderstorms may develop east of the Hudson through the early
afternoon hours as instability increases once again. Overnight
lows will generally be in the 60s with highs Saturday close to
80F in the valley areas with mostly 70s expected.

As brisk and somewhat drier air advects in the region in the
wake of frontal passage later Saturday into Saturday night,
delta t/s off Lake Ontario increase. As deep cyclonic flow will
be in place, lake effect rain showers may develop downwind of
Lake Ontario as delta t/s climb close to 20c. Meanwhile, mixing
layer heights climb toward 5000 feet through Saturday where
20-25kts of winds reside before crashing Saturday night.
Overnight lows mainly into the 50s with some upper 40s expected
across the higher terrain as H850 temperatures fall back into
the single digits.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Surface high pressure will be in control for Sunday with a partly to
mostly sunny sky. Temps aloft will be cool for early August to start
the day, but should be warming up through the day.  Still, max temps
will be a little below normal for August, with mid to upper 70s for
most valley areas, along with comfortable levels of humidity.

With a fast flow in place aloft, the weather will quickly turn
unsettled once again for the start of the upcoming week.  An area of
low pressure will be passing by to the south of the region for
Monday and this system will be aided by a sharp upper level trough
and strong jet streak aloft. A period of steady rain looks to fall
beginning as early as late Sunday night and continuing through the
day on Monday and into Monday evening.  Precip will be tapering off
Monday night to showers/areas of drizzle, although some showers will
likely linger even into Tuesday thanks to the passing upper level
trough. The heaviest/steadiest rainfall will be for southern parts
of the area.  While northern areas may only see about a half inch of
rain, upslope areas of the Catskills and other locations close to
the low track may see around two inches of rainfall.  With our area
on the cooler, stratiform rainfall side of the storm, rainfall rates
shouldn't be too high, so widespread flash flooding is not
anticipated.  With the clouds/precip, temps will be held down on
Monday and most areas will only see highs in the mid to upper 60s.
Behind the departing storm, clouds should finally break for some sun
by Tuesday afternoon, but highs will only reach into the low to mid
70s.

Another area of high pressure should allow for a period of dry
weather for the middle of the week, with temperatures still a little
below normal.  Wednesday should feature a good amount of sunshine
with highs in the 70s, and Thursday looks dry for most spots with
highs in the mid to upper 70s.

Another frontal system looks to approach for late in the week, along
with increasing humidity levels thanks to a moist, southerly flow
expected to be in place.  There will be a chance for showers and
possible thunderstorms for Thursday night into Friday, with highs on
Friday once again the mid to upper 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Prefrontal showers and thunderstorms will continue this
afternoon across eastern NY and western New England. The cold
front will move slowly across the region tonight into tomorrow
morning.

VFR conditions are expected outside of any thunderstorms this
afternoon into early this evening. Brief reductions to MVFR/IFR
levels are possible in any thunderstorms. KPOU/KPSF have the
best chance between 18Z-22Z, where KALB/KGFL also have TEMP0
groups out from 20Z to 00Z/FRI.

The cold front approaches this evening, and PROB30 groups were
used in the 05Z to 12Z time frame to address additional
thunderstorms. Lowering cigs/vsbys are possible in the bands of
showers and embedded thunderstorms with widespread MVFR
conditions developing. Some IFR conditions are possible in terms
of cigs at KPSF. The band of showers and thunderstorms should
move east of the terminals in the late morning.

Southerly winds of 8 to 15 kts with gusts to 20 to 25 kts
especially at KALB will continue this afternoon. The winds will
be from the south at 5 to 10 kts tonight, and veer to the
southwest at 10 to 15 kts in the late morning with some gusts in
the 20 to 25 kt range possible.

Outlook...

Saturday Night: Low Operational Impact. Breezy NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: High Operational Impact. Definite RA.
Monday Night: Moderate Operational Impact. Chance of RA.
Tuesday: Moderate Operational Impact. Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Seasonably warm and humid conditions will prevail through
remainder of this week. Isolated to scattered thunderstorms are
possible by this afternoon. Otherwise, it will be a bit breezy
with southerly winds possibly gusting to around 20-25 mph,
mainly valley locations. RH values will drop into the 50-65
percent range.

Widespread showers and thunderstorms, some containing
heavy rainfall, are expected tonight into Saturday morning as a
cold front moves across the region from west to east. Dry
weather will build in for later Saturday afternoon and
continuing into Sunday. Winds will turn westerly and be a bit
gusty to around 20 mph. RH values Sunday will fall into the 40
to 55 percent range as a much drier airmass builds in.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
Isolated to scattered thunderstorms are possible this afternoon,
with limited coverage mitigating heavy rainfall threat.

However, widespread showers and thunderstorms, some containing
heavy rainfall, are expected Friday night into Saturday morning
as a cold front moves east across the region. Localized ponding
of water in low lying/poor drainage and urban areas will be
possible, but progressive nature of the system will limit the
flooding threat.

Dry weather will build in for later Saturday afternoon and
Sunday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...BGM
LONG TERM...Frugis
AVIATION...Wasula
FIRE WEATHER...BGM/Thompson
HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Aug 4, 12:41 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1241 PM EDT Fri Aug 4 2017

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-051100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1241 PM EDT Fri Aug 4 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the western
Adirondacks and the western Mohawk Valley, and for southern Vermont.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms this afternoon into tonight.
There is a marginal risk for severe thunderstorms as a cold front
approaches the region. Damaging wind gusts would be the greatest
potential hazard from these thunderstorms, along with frequent cloud
to ground lightning strikes. Brief heavy rainfall will accompany any
thunderstorm that could lead to ponding of water in low lying, poor
drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The marginal risk for severe thunderstorms continues through Saturday
morning, as a cold front moves across the region. Damaging wind gusts
would be the greatest potential hazard from these thunderstorms, along
with frequent cloud to ground lightning strikes.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ032-033-038>040-082-051100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Fulton-
1241 PM EDT Fri Aug 4 2017

This Hazardous Weather Outlook is for the western Adirondacks and
western Mohawk Valley of east central New York.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms this afternoon into tonight.
There is a slight risk for severe thunderstorms as a cold front
approaches and moves across the region late this afternoon into
tonight. Damaging wind gusts would be the greatest potential hazard
from these thunderstorms, along with frequent cloud to ground
lightning strikes.

Brief heavy rainfall will accompany any thunderstorm that could lead
to ponding of water in low lying, poor drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The slight risk for severe thunderstorms continues through early
Saturday morning, as a cold front moves across the region. Damaging
wind gusts would be the greatest potential hazard from these
thunderstorms, along with frequent cloud to ground lightning strikes.

In addition, locally heavy rainfall could lead to ponding of water in
low lying, poor drainage and urban areas into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 4, 3:35 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT FRI AUG 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     1 ENE LINCOLN PARK      41.96N  73.99W
08/04/2017                   ULSTER             NY   TRAINED SPOTTER

            TWO LARGE LIMBS DOWN ABOUT ONE FOOT IN DIAMETER AT
            ROUTE 9W AND BOICES LANE

&&

EVENT NUMBER ALY1704020

DBT
Special weather statement, Aug 4, 3:42 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
342 PM EDT FRI AUG 4 2017

NYZ058-059-042030-
Eastern Greene-Western Greene-
342 PM EDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE COUNTY...

At 342 PM EDT, a strong thunderstorm was located near North-South
Lake Campground, or 7 miles west of Catskill, moving north at 20 mph.

this storm will remain over mainly rural areas of northwestern
Eastern Greene and northeastern Western Greene Counties, including
the following locations: East Durham, Norton Hill, Greenville Center,
West Coxsackie, Round Top, Result, Haines Falls, Earlton, Sanfords
Corners and Limestreet.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4217 7394 4219 7410 4242 7412 4239 7379
TIME...MOT...LOC 1942Z 189DEG 18KT 4223 7401

ROK
Local storm report, Aug 4, 3:53 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT FRI AUG 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     GLOVERSVILLE            43.05N  74.35W
08/04/2017                   FULTON             NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1704021

JEC
Local storm report, Aug 4, 4:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT FRI AUG 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     2 E CRANBERRY CREEK     43.15N  74.19W
08/04/2017                   FULTON             NY   BROADCAST MEDIA

            FUNNEL CLOUD OBSERVED OVER GREAT SACANDAGA LAKE.
            CONFIRMED BY VIDEO.

&&

EVENT NUMBER ALY1704022

JEC
Special weather statement, Aug 4, 4:10 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
410 PM EDT FRI AUG 4 2017

NYZ033-039-041-082-042045-
Southern Fulton-Hamilton-Northern Fulton-Northern Saratoga-
410 PM EDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHWESTERN SARATOGA AND EASTERN FULTON COUNTIES...

At 409 PM EDT, a strong thunderstorm was located over Cranberry
Creek, or 8 miles northeast of Gloversville, moving northeast at 25
mph.

Winds of 40 mph and half inch hail are possible with this storm.

This storm will be near...
  Northampton Beach Public Campground around 420 PM EDT.
  Northville around 425 PM EDT.
  Edinburg around 435 PM EDT.
  Day Center around 445 PM EDT.

Other locations impacted by this storm include Fairchilds Corners,
Fish House, Munsonville, Tenantville, Sweets Crossing, Benedict,
Pinnacle, Glenwild, Maple Grove and Broadalbin Junction.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4337 7416 4338 7405 4322 7385 4311 7408
      4312 7412 4309 7412 4302 7426 4316 7442
TIME...MOT...LOC 2009Z 228DEG 22KT 4315 7426

TAW
Special weather statement, Aug 4, 4:12 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
412 PM EDT FRI AUG 4 2017

NYZ038-039-082-042100-
Southern Fulton-Southern Herkimer-Northern Fulton-
412 PM EDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND SOUTHERN
HERKIMER COUNTIES...

At 411 PM EDT, a strong thunderstorm was located near Middleville, or
near Little Falls, moving northeast at 25 mph.

Winds of 40 mph and half inch hail are possible with this storm.

This storm will be near...
  Little Falls around 415 PM EDT.
  Dolgeville around 430 PM EDT.
  Stratford around 445 PM EDT.

Other locations impacted by this storm include Oregon, Ingham Mills,
Garlock Corners, Curtis, Countryman, Lotville, Rasbach Corner,
Doxtater Corner, Knappville and Burrell Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4333 7484 4329 7474 4329 7471 4325 7461
      4318 7452 4296 7494 4313 7513
TIME...MOT...LOC 2011Z 228DEG 22KT 4310 7493

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:00 PM EDTSpecial Weather StatementALYHamilton45 min
Aug 3, 9:29 PM EDTSpecial Weather StatementALYColumbia46 min
Aug 4, 10:23 AM EDTSpecial Weather StatementALYDutchess37 min
Aug 4, 1:03 PM EDTSpecial Weather StatementALYHerkimer42 min
Aug 4, 1:19 PM EDTSpecial Weather StatementALYFulton41 min
Aug 4, 1:36 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga39 min
Aug 4, 1:50 PM EDTSpecial Weather StatementALYHamilton, Herkimer55 min
Aug 4, 2:23 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga67 min
Aug 4, 3:04 PM EDTAreal Flood AdvisoryALYFulton, Saratoga116 min
Aug 4, 3:34 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren56 min
Aug 4, 3:42 PM EDTSpecial Weather StatementALYGreene48 min
Aug 4, 4:10 PM EDTSpecial Weather StatementALYSaratoga35 min
Aug 4, 4:12 PM EDTSpecial Weather StatementALYFulton48 min
Aug 4, 4:38 PM EDTSpecial Weather StatementALYWashington52 min
Aug 4, 4:46 PM EDTFlash Flood WarningALYFulton, Saratoga119 min
Aug 4, 4:49 PM EDTSpecial Weather StatementALYGreene41 min
Aug 4, 5:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington55 min
Aug 4, 5:14 PM EDTSpecial Weather StatementALYWarren46 min
Aug 4, 5:18 PM EDTSpecial Weather StatementALYHamilton57 min
Aug 4, 5:28 PM EDTSpecial Weather StatementALYAlbany47 min
Aug 4, 5:46 PM EDTSpecial Weather StatementALYHamilton44 min
Aug 4, 6:07 PM EDTSevere Thunderstorm WarningALYHamilton38 min
Aug 4, 6:24 PM EDTSpecial Weather StatementALYFulton, Montgomery51 min
Aug 4, 6:52 PM EDTSpecial Weather StatementALYHerkimer38 min
Aug 4, 7:02 PM EDTSpecial Weather StatementALYFulton43 min
Aug 4, 7:17 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer58 min
Aug 4, 7:22 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren53 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.